Alert archive / Oregon / Hazardous Seas Warnings in 2011
Hazardous Seas Warning 41, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Oct 1, 2011, 7:52 PM PDT. It took effect at Oct 2, 2011, 5:00 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 7:52 PM PDT (02:52 UTC)
- In effect from
- Oct 2, 2011, 5:00 PM PDT
- Expired
- Oct 3, 2011, 11:21 AM PDT
- In force
- 18 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Oct 1, 2:35 PM PDT, 5 hours 17 minutes earlier.
Area forecast discussion, Oct 1, 2:35 PM PDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
235 PM PDT SAT OCT 1 2011
.SHORT TERM...A SHORTWAVE OFF THE COAST IS BRINGING A WEAK FRONT
INLAND TODAY. THIS WILL BE FOLLOWED BY A MORE SIGNIFICANT FRONT
ON SUNDAY EVENING THEN A THIRD EVEN STRONGER FRONTAL SYSTEM LATE
TUESDAY.
TODAY AND TONIGHT...THE MAIN IMPACT FROM THE SHORTWAVE AND WEAK
FRONT IS GUSTY SOUTH TO SOUTHWEST WIND OVER THE AREA...ESPECIALLY
IN THE SHASTA VALLEY AND EAST OF THE CASCADES. RAIN WITH THE FRONT
HAS BEEN LIGHT AND MAINLY LIMITED TO THE COAST. SOME LIGHT
SHOWERS WILL SPREAD INLAND TO THE CASCADES THIS EVENING THEN ARE
FORECAST TO TAPER OFF OVERNIGHT AS THE SHORTWAVE MOVES
NORTHEASTWARD AND INLAND. GUSTY WINDS WILL ALSO DECREASE BY LATE
THIS EVENING...INCLUDING NEAR VALLEY FALLS AND SUMMER LAKE WHERE
GUSTS UP TO 50 MPH ARE EXPECTED TO PERSIST THIS AFTERNOON INTO THE
EARLY EVENING.
SUNDAY...A MORE SIGNIFICANT FRONTAL SYSTEM IS EXPECTED TO
APPROACH THE COAST DURING THE DAY SUNDAY AND MOVES INLAND SUNDAY
EVENING THROUGH MONDAY. THIS FRONT IS FORECAST TO HAVE MORE
MOISTURE WITH IT THAN THE PREVIOUS SYSTEM AND MAY BRING MODERATE
RAIN TO THE COAST AND INTO THE COASTAL MOUNTAINS WITH MAINLY LIGHTER
RAIN SPREADING INLAND TO THE CASCADES SUNDAY NIGHT AND MONDAY
MORNING. AS THE FRONT PUSHES INLAND...COASTAL WINDS WILL ALSO PICK
UP WITH GALES POSSIBLE OVER THE COASTAL WATERS SUNDAY EVENING AND
NIGHT AND BREEZY AND GUSTY SOUTH WINDS ALONG THE COAST.
THEN...BEHIND THE FRONT... SHOWERS ARE EXPECTED TO CONTINUE MONDAY
AFTERNOON AS A WAVE ALONG THE SOUTHERN PORTION OF THE FRONT AND
OFF THE CALIFORNIA COAST CONTINUES TO SEND SOUTHERLY MOISTURE INTO
THE AREA.
MONDAY AND TUESDAY...EXPECT DECREASING SHOWER ACTIVITY OVER THE AREA
INITIALLY MONDAY NIGHT INTO TUESDAY MORNING FOLLOWED BY A VERY
STRONG FRONT MOVING INTO THE PACNW COAST LATE TUESDAY AFTERNOON
THROUGH TUESDAY NIGHT. MODELS CONTINUE TO SHOW VARIABILITY ON
THE HANDLING OF THIS SYSTEM WITH RESPECT TO TIMING AND STRENGTH.
THE 12Z GFS AND ECMWF HAVE SLOWED DOWN THE TIMING OF THE FRONT.
BOTH MODELS CONTINUE TO SHOW HIGH PRECIPITABLE MOISTURE WITH THIS
FRONT THROUGH AND A CHANCE FOR HEAVY PRECIPITATION INTO THE
COASTAL AREAS WITH MODERATE RAIN INLAND. WINDS ARE ALSO A CONCERN.
MODELS HAVE BACKED OFF ON THE 700 MB WINDS A BIT BUT CONTINUE TO
SHOW A 40 TO 50 KT SOUTH TO SOUTHWEST JET MOVING INTO THE AREA
TUESDAY EVENING. NEAR THE COAST AND OVER THE COASTAL WATERS...MODELS
ARE INDICATING A STRONG 925 MB JET OF 50 TO 60 KT IMPACTING THE
AREA TUESDAY EVENING. THIS WOULD BRING A POTENTIAL FOR GALES
TUESDAY OVER THE COASTAL WATERS AND SOME STRONG AND GUSTY WINDS
ALONG THE COAST.
AS A DEEP TROUGH SLIDES DOWN THE PACNW ON WEDNESDAY...IT WILL
BRING A MUCH COOLER AND SHOWERY REGIME. THIS WILL BE THE FIRST
SIGNIFICANT COLD AIR MASS OF THE FALL WITH A CHANCE FOR MOUNTAIN
SNOW ABOVE 5000 FEET. WIDESPREAD SHOWERS ARE FORECAST THROUGH THE
DAY ON THURSDAY AS THE TROUGH IS CENTERED OVER THE AREA AND SNOW
LEVELS ARE EXPECTED NEAR 5500 TO 6000 FEET. AFTERNOON TEMPERATURES
ARE ONLY EXPECTED TO REACH THE LOW 60S FOR VALLEYS WEST OF THE
CASCADES AND THE LOWER TO MID 50S FOR EAST SIDE VALLEYS ON
WEDNESDAY. AS THE TROUGH SHIFTS EASTWARD WEDNESDAY NIGHT...THE
COLD AIR MASS WILL CONTINUE OVER THE AREA WITH DECREASING SHOWERS.
MORNING LOWS ON THURSDAY ARE FORECAST INTO THE UPPER 30S TO MID
40S FOR WEST SIDE VALLEYS AND INTO THE 30S AND UPPER 20S FOR
VALLEYS EAST OF THE CASCADES.
.LONG TERM...AFTER THE SERIES OF STORMS IN THE EARLY PART OF THE
WEEK, THE PATTERN BEGINS TO QUIET SOMEWHAT THURSDAY AND FRIDAY. A
BROAD TROUGH WILL RESIDE OVER THE WESTERN HALF OF THE COUNTRY
LEAVING OUR AREA UNDER MODERATE NW FLOW. THIS WILL CONTINUE TO
KEEP OUR HIGH TEMPS 10-20 DEGREES BELOW NORMAL. IT WILL ALSO MEAN
CLOUDS AND A SLIGHT CHANCE FOR RAIN THROUGH THE DAY THURSDAY.
THINGS WILL REMAIN GUSTY ON THURSDAY, ESPECIALLY FOR THOSE AT
HIGHER ELEVATIONS. WITH CLEARING SKIES AND RISING HEIGHTS ON
FRIDAY, TEMPS SHOULD REBOUND TO MORE NORMAL VALUES. SATURDAY WE
SEE A BIT MORE RIDGING OVER THE AREA IN ADVANCE OF OUR NEXT
SYSTEM. THIS SHOULD MAKE FOR A BEAUTIFUL FALL-LIKE DAY FOR MUCH OF
THE CWA. MODELS DIFFER QUITE A BIT ON TIMING AND STRENGTH OF NEXT
SYSTEM FOR EARLY SUNDAY. /MSO
&&
.AVIATION...COAST...WIDESPREAD MVFR CIGS WILL CONTINUE THIS
AFTERNOON...THEN MAY SEE SOME BREAKS WITH VFR AND AREAS OF MVFR
CIGS IN THE EVENING AS A FRONT ALONG THE COAST PUSHES INLAND. MVFR
AND LOCAL IFR IS THEN EXPECTED TO REDEVELOP DURING THE EVENING AND
OVERNIGHT.
INLAND...VFR CONDITIONS WITH ISOLATED MVFR CIGS IN THE UMPQUA
BASIN AND NEAR MOUNT SHASTA CITY WILL CONTINUE
THROUGH THE EARLY EVENING. VFR WILL PERSIST INTO THE EVENING AND
OVERNIGHT EXCEPT FOR WIDESPREAD MVFR CIGS DEVELOPING IN THE UMPQUA
BASIN AFTER 03Z. AREAS OF MOUNTAIN OBSCURATIONS INLAND AND WIDESPREAD
MOUNTAIN OBSCURATIONS OVER THE COASTAL MOUNTAINS WILL CONTINUE
THROUGH THE NIGHT. LOW LEVEL TURBULENCE WILL BE SIGNIFICANT IN
NORTHERN CALIFORNIA NEAR THE SHASTA VALLEY AND MOUNT SHASTA AREA
THROUGH THE AFTERNOON...AND EAST OF THE CASCADES THROUGH EARLY
EVENING WITH SURFACE WINDS GUST TO AROUND 45 TO 50 MPH.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR ORZ030-031.
CA...WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR CAZ081.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
AFTERNOON FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT THIS EVENING FOR
PZZ350.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM PDT THIS
EVENING FOR PZZ350.
GALE WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR
PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT THIS EVENING FOR
PZZ370.
HAZARDOUS SEAS WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM PDT THIS
EVENING FOR PZZ370.
CCHazardous weather outlook, Oct 1, 7:06 AM PDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 706 AM PDT SAT OCT 1 2011 CAZ081-020000- CENTRAL SISKIYOU COUNTY- 706 AM PDT SAT OCT 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 5 PM PDT TODAY. SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL STORM SYSTEMS WILL MOVE THROUGH THE AREA MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY NIGHT INTO WEDNESDAY TO BRING RAIN AND WIND DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ085-ORZ030-031-020000- MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 706 AM PDT SAT OCT 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 8 PM PDT TONIGHT. SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL STORM SYSTEMS WILL MOVE THROUGH THE AREA MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY NIGHT INTO WEDNESDAY NIGHT TO BRING WIND AND OCCASIONAL RAIN DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 7:52 PM PDT | Gale Warning | MFR | 30 hr | |
| Oct 2, 3:47 PM PDT | Gale Watch | MFR | 24 hr | |
| Oct 2, 3:47 PM PDT | Hazardous Seas Watch | MFR | 24 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2011Every hazardous seas warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.